Alert archive / Oklahoma / Flash Flood Warnings in 1993
Flash Flood Warning 63, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Sep 25, 1993, 12:18 AM CDT for Ottawa County, Oklahoma. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Sep 25, 1993, 12:18 AM CDT (05:18 UTC)
- Expired
- Sep 25, 1993, 6:15 AM CDT
- In force
- 6 hr
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
County Ottawa County, OK
The nearest sounding before it
Springfield, MO (KUMN), launched 00:00Z, 5.3 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 39 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 603 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTUL 250520 FFWTUL OKC035-105-115-251115- BULLETIN - EBS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TULSA OK 1218 AM CDT SAT SEP 25 1993 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 615 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONSS... IN NORTHEAST OKLAHOMA ...CRAIG COUNTY...NOWATA COUNTY...OTTAWA COUNTY HEAVY RAINS CONTINUE OVER MUCH OF NOWATA...CRAIG AND OTTAWA COUNTY AT 1115AM. RADAR ESTIMATES FROM 1 TO 3 INCHES OF RAIN HAS FALLEN OVER THE NORTHEAST OKLAHOMA COUNTIES BORDERING KANSAS SINCE 8PM. SHOWERS AND THUNDERSTORMS WERE STILL DEVELOPING OVER WESTERN OKLAHOMA AND MOVING EAST OVER THIS SAME GROUND. SMALL STREAMS AND CREEKS WILL RAPIDLY FILL WITH WATER DURING THE NIGHT AND MAY PRODUCE FLASH FLOODING. IF YOU LIVE IN A FLOOD PRONE AREA MOVE YOUR PROPERTY TO HIGHER GROUND. IF FLOODING WATERS THREATEN DO NOT HESITATE TO GET TO A SAFE PLACE. NEVER DRIVE YOUR CAR OVER WATER COVERED ROADS. A FLASH FLOOD WARNING MEANS THAT FLOODING IS LIKELY OR HAS BEEN REPORTED. STAY ALERT AND WATCH FOR RAPIDLY RISING WATER. REMEMBER...IT'S IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO THE NEAREST STREAM...CREEK OR RIVER WHICH CAN BECOME A KILLER DURING PERIODS OF HEAVY RAIN. KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Sep 24, 9:39 PM CDT, 2 hours 39 minutes earlier.
Area forecast discussion, Sep 24, 9:39 PM CDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 930 PM CDT FRI SEP 24 1993 WX ACTIVE ENOUGH TO KEEP ME FROM LUKING MUCH AT FCST. WILL LEAVE AS IS EXCEPT EXTND FFA INTO EC ZNS. DECIDED TO LEAVE ZNS 29-30 OUT OF FFA...NO HVY RAINS HAVE FALLEN IN THAT AREA THIS EVE. /13 .OK...FFA ZNS 26>28 AND 31>33 FOR TONIGHT.
In the hours before
Special weather statement, Sep 24, 6:49 PM CDT, 5 hours 29 minutes before
OKZ030-031-032-033-034-250045- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 649 PM CDT FRI SEP 24 1993 ...THUNDERSTORMS CONTINUE TO SPREAD HEAVY RAIN INTO EASTCENTRAL OKLAHOMA... AT 645PM...WEATHER SERVICE RADAR SHOWED A 40 MILE WIDE AREA OF SCATTERED SHOWERS AND THUNDERSTORMS FROM FAYETTEVILLE ARKANSAS TO MUSKOGEE TO NEAR SHAWNEE. THE STRONGEST STORMS WERE LOCATED IN POTTAWATOMIE COUNTY. THESE WERE MOVING NORTHEAST AT 30MPH AND WILL MOVE INTO OKFUSKEE COUNTY BY 715PM. LISTEN FOR LATER STATEMENTS FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Sep 24, 6:50 PM CDT, 5 hours 28 minutes before
OKZ030-031-032-033-034-250045- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 649 PM CDT FRI SEP 24 1993 ...THUNDERSTORMS CONTINUE TO SPREAD HEAVY RAIN INTO EASTCENTRAL OKLAHOMA... AT 645PM...WEATHER SERVICE RADAR SHOWED A 40 MILE WIDE AREA OF SCATTERED SHOWERS AND THUNDERSTORMS FROM FAYETTEVILLE ARKANSAS TO MUSKOGEE TO NEAR SHAWNEE. THE STRONGEST STORMS WERE LOCATED IN POTTAWATOMIE COUNTY. THESE WERE MOVING NORTHEAST AT 30MPH AZND WILL MOVE INTO OKFUSKEE COUNTY BY 715PM. LISTEN FOR LATER STATEMENTS FROM THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 24, 8:26 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 49 min |
| Sep 24, 9:18 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Washington | 42 min |
| Sep 25, 12:18 AM CDT | Flash Flood Warning | TSA | Craig, Nowata | 6 hr |
Nearby
Flash Flood Warnings in Oklahoma, 1993Every flash flood warning in 1993
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.